On γ-Vectors Satisfying the Kruskal-Katona Inequalities

Eran Nevo, Kyle K. Petersen

Research output: Contribution to journalArticlepeer-review

28 Scopus citations

Abstract

We present examples of flag homology spheres whose γ-vectors satisfy the Kruskal-Katona inequalities. This includes several families of well-studied simplicial complexes, including Coxeter complexes and the simplicial complexes dual to the associahedron and to the cyclohedron. In these cases, we construct explicit flag simplicial complexes whose f-vectors are the γ-vectors in question, and so a result of Frohmader shows that the γ-vectors satisfy not only the Kruskal-Katona inequalities but also the stronger Frankl-Füredi-Kalai inequalities. In another direction, we show that if a flag (d-1)-sphere has at most 2d+3 vertices its γ-vector satisfies the Frankl-Füredi-Kalai inequalities. We conjecture that if Δ is a flag homology sphere then γ(Δ) satisfies the Kruskal-Katona, and further, the Frankl-Füredi-Kalai inequalities. This conjecture is a significant refinement of Gal's conjecture, which asserts that such γ-vectors are nonnegative.

Original languageEnglish
Pages (from-to)503-521
Number of pages19
JournalDiscrete and Computational Geometry
Volume45
Issue number3
DOIs
StatePublished - 1 Apr 2011
Externally publishedYes

Keywords

  • Gal's conjecture
  • γ-Vector

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Geometry and Topology
  • Discrete Mathematics and Combinatorics
  • Computational Theory and Mathematics

Fingerprint

Dive into the research topics of 'On γ-Vectors Satisfying the Kruskal-Katona Inequalities'. Together they form a unique fingerprint.

Cite this